MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 LPS CEMENTED STEM 12X125MM STR; KNEE OTHER IMPLANT

DEPUY ORTHOPAEDICS, INC. 1818910 LPS CEMENTED STEM 12X125MM STR; KNEE OTHER IMPLANT
Catalog Number 198725412
Medical Device Problem Codes Loss of or Failure to Bond (1068); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377)
Date of Event 08/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was revised to address pain, osteolysis and loosening of the femoral stem and tibial stem at the cement to implant interface.Cement manufacturer is unknown.Update 8/24/2017 and 8/30/2017 der and records reviewed for reportability.It was identified and confirmed with depuy product engineer for lps system that the usage of the le intrcl str d tail assm 55mm with lps cemented stem 12x125mm str and lps cem fem stem 13x150mm bow as a construct across the patient's knee joint (stem cemented in distal femur and stem cemented in proximal tibia, with the le intrcl str d tail assm 55mm bridging the knee joint) to functionally fuse the knee joint (see included x-rays) is an off label use of these products and possibly the reason for their failure, requiring revision surgery.Complaint updated on: 9/21/2017.
 
Additional Manufacturer Narrative
No device associated with this report was received for examination.A worldwide complaint database search found no other related incident(s) against the provided product/lot combination(s) since release for distribution.Depuy considers the investigation closed at this time.Should the additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LPS CEMENTED STEM 12X125MM STR
Common Device Name
KNEE OTHER IMPLANT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582
MDR Report Key6886713
Report Number1818910-2017-25252
Device Sequence Number10927584
Product Code JDI
UDI-Device Identifier10603295079170
UDI-Public10603295079170
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K033959
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number198725412
Device Lot Number155082
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2017
Supplement Date Received by Manufacturer10/11/2017
Initial Report FDA Received Date09/22/2017
Supplement Report FDA Received Date10/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient Weight109